MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160905
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E 1.Initial reporter phone : (b)(6) if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: pc-(b)(6).
 
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia (vt) ischemic cardiac ablation procedure which included an octaray mapping catheter and the physician noted that the catheter did not irrigate adequately.The catheter was replaced.There was no patient consequence.Additional information was received and it indicated that the issue was discovered while the device was inside the patient.As such, this event was assessed as mdr reportable with an awareness date of 19-feb-2024.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a ventricular tachycardia (vt) ischemic cardiac ablation procedure which included an octaray mapping catheter and the physician noted that the catheter did not irrigate adequately.The catheter was replaced.There was no patient consequence.Additional information was received, and it indicated that the issue was discovered while the device was inside the patient.As such, this event was assessed as mdr reportable with an awareness date of (b)(6) 2024.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection and irrigation test of the returned device were performed following bwi procedures.Visual analysis of the returned sample revealed no damage nor anomalies on the device.Irrigation testing was performed, and no issues were observed.A manufacturing record evaluation was performed for the finished device number lot 31121942l, and no internal action related to the complaint was found during the review.Additionally, the manufacture and expiration dates have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.The irrigation issue reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following: prior to inserting the catheter into the body, flush the catheter with heparinized normal saline.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure, through the irrigation luer, when the catheter is in the body.A rate of 2 ml/min is recommended.If the catheter is removed from the body, flush the catheter before reinserting it.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18891954
Report Number2029046-2024-00819
Device Sequence Number6410201
Product Code MTD
UDI-Device Identifier10846835021158
UDI-Public10846835021158
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Catalogue NumberD160905
Device Lot Number31121942L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown